Alert archive / Wyoming / River Flood Warnings in 2009
River Flood Warning 3, NWS Riverton, WY
NWS Riverton, WY issued this river flood warning at Jun 27, 2009, 2:20 PM MDT for Fremont County, Wyoming. It took effect at Jun 27, 2009, 8:32 PM MDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2009, 2:20 PM MDT (20:20 UTC)
- In effect from
- Jun 27, 2009, 8:32 PM MDT
- Expired
- Jun 29, 2009, 7:22 AM MDT
- In force
- 35 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- Minor
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wind River at Riverton (WDRW4). The gauge peaked at 9.05 ft at Jun 28, 2009, 3:00 AM MDT.
- Action stage
- 8 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06228000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this river flood warning went out at Jun 26, 3:29 PM MDT, 22 hours 51 minutes earlier.
Area forecast discussion, Jun 26, 3:29 PM MDT, 22 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 329 PM MDT FRI JUN 26 2009 .SHORT TERM...TONIGHT THROUGH MONDAY THREE GENERATIONS OF CONVECTION ARE EVIDENT ACROSS WYOMING AND IDAHO AT THE PRESENT TIME. YESTERDAYS FIRST GENERATION OF CONVECTION ASSOCIATED WITH THE SOUTHERN STREAM SHORTWAVE THAT WAS OVER NEVADA YESTERDAY THAT PRODUCED YESTERDAYS CONVECTION OVER WESTERN UTAH AND EASTERN NEVADA IS NOW MOVING INTO UTAH AND HAS ALREADY DUMPED UP TO A QUARTER OF AN INCH OF RAINFALL THIS MORNING ACROSS PORTIONS OF THE WEST SLOPE OF THE WIND RIVER MOUNTAINS IN THE FORM OF STRATIFORM OF RAIN. THIS AREA OF RAINFALL IS STILL PRODUCING LIGHT RAIN IN GEY AS IT EXITS TO THE NORTH ALONG WITH THE ASSOCIATED EXTENSIVE AREA OF ALTOSTRATUS AND NIMBOSTRATUS. THIS MORNINGS SECOND GENERATION OF WEAK CONVECTION THAT WAS OVER IDAHO IS MOVING EAST AND HAS WEAKENED INTO AN AREA OF JUST SHOWERS AND IS WORKING ITS WAY EAST ACROSS CENTRAL WYOMING...MAINLY AFFECTING THE WIND RIVER BASIN AT THE PRESENT TIME. A THIRD FRESH AREA OF SURFACE BASED CONVECTION HAS BEEN CLOBBERING EASTERN IDAHO AND IS EXPECTED TO AFFECT WESTERN WYOMING DURING THE NEXT COUPLE OF HOURS AS THE AFOREMENTIONED SHORTWAVE TRACKS CLOSER TO WYOMING. HAVE MENTION OF SMALL HAIL AND GUSTY 50 MPH WINDS FROM SOME OF THESE STORMS IN WESTERN WYOMING FOR THIS EVENING. BECAUSE OF THE AFOREMENTIONED CLOUDS AND PRECIP ACROSS MUCH OF CENTRAL WYOMING MAINLY EAST OF THE DIVIDE AS WELL AS THE WEST SLOPE OF THE WIND RIVER MTNS AND UPPER GREEN RIVER BASIN...TEMPERATURES HAVE STRUGGLED TO TOP 60 DEGREES ANYWHERE IN THESE AREAS TODAY...SO ANY CONVECTION THAT REACHES THIS FAR EAST THIS EVENING WILL LIKELY WEAKEN IN THIS RAIN COOLED AIR. THE MOST NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY WILL LIKELY TAKE PLACE ACROSS YELLOWSTONE PARK AND PERHAPS THE ABSAROKAS THIS EVENING...CLOSER TO THE AREA OF Q VECTOR FORCING OVER MONTANA AND THE SURFACE CONVERGENCE ASSOCIATED WITH THE SOUTHWARD PUSH OF THE SURFACE COLD FRONT THAT WILL WASH OUT BY THE TIME IT REACHES THE OWL CREEK MTNS. COULD SEE WIDESPREAD 3 TENTHS OF AN INCH OF PRECIP IN NW WY ACCORDING TO NAM20 QPF WHICH APPEARS JUSTIFIED. RIGHT REAR QUAD DYNAMICS WILL ALSO INFLUENCE THIS EVENINGS CONVECTION. LOWEST LIFTED INDICES ARE INDICATED OVER WESTERN WY WITH -4 AT THE PRESENT TIME. WRF CROSS SECTIONS INDICATED WIDESPREAD STRATIFORM PRECIP TODAY BUT SURPRISINGLY STRONG STAND UP CONVECTION THROUGH THE NIGHT TIME HOURS TONIGHT. ONE SIDE NOTE...SNOW IS EXPECTED ABOVE 9500 FT AS 700 TEMPS DROP TO 1.5C IN NORTHERN WY BY 12Z SATURDAY. THEN LATER TONIGHT...THE TROUGH AXIS WILL TRACK ACROSS CENTRAL WY AROUND 06Z WITH INCREASINGLY CONFLUENT FLOW BEHIND THE TROUGH. DRIER MORE STABLE AIR WILL INFILTRATE BEHIND THE EXITING SYSTEM LATER TONIGHT AND SATURDAY. THE REST OF THE FORECAST PERIOD WILL FEATURE A WARMING TREND THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE WEST. ON MONDAY...EXPECT A SLIGHT INCREASE IN POPS AS THE RIDGE FLATTENS OUT FROM A NORTHERN STREAM SHORTWAVE. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY WARM TO HOT ON MONDAY WITH ISOLATED CONVECTION OVER THE MOUNTAINS AND POSSIBLY OVER THE FAR NORTH AS A COOL FRONT WILL MOVE TO THE MONTANA/WY BORDER LATE IN THE DAY. WILL KEEP ISOLATED CONVECTION GOING MONDAY EVENING OVER THE MOUNTAINS. A WEST FLOW ALOFT FOR TUE AND WED WITH POSSIBLE SHORTWAVES IN THE FLOW. WILL KEEP LOW CHANCE FOR AFTERNOON AND EVENING CONVECTION BOTH DAYS. TEMPS WILL BE SLIGHTLY COOLER TUE AND WED OVER THE NORTH AND CENTRAL WITH LITTLE CHANGE IN HIGHS OVER THE SOUTH. GFS/ECMWF MODELS HINT AT STRONGER SHORTWAVE ON THURS WITH A SLIGHTLY BETTER CHANCE OF AFTERNOON AND EVE STORMS. WILL MAKE SLIGHT CHANGES TO GOING FORECAST. NEXT FRIDAY MAY SEE ISOLATED CONVECTION ONCE AGAIN. SLIGHT COOLING NEXT THURS THEN SLIGHTLY WARMER NEXT FRI. && .AVIATION... LOWER CLOUD COVER AND SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER MUCH OF THE FORECAST AREA THROUGH 12Z SATURDAY. THIS SYSTEM WILL BRING PERIODS OF MVFR CONDITIONS TO LOCAL AIRPORTS. HIGH PRESSURE WORKS TO BUILD INTO THE REGION AFTER 12Z SATURDAY WITH CLEARING SKIES AND IMPROVING CONDITIONS. VFR CONDITIONS EXPECTED THROUGH SATURDAY AFTERNOON. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL TRACK EAST ACROSS WYOMING TONIGHT WITH THE STRONGEST THUNDERSTORMS EXPECTED ACROSS WESTERN WYOMING AND THE MOST EXTENSIVE RAINFALL EXPECTED ACROSS NORTHWEST WYOMING. DRIER...WARMER AND MORE STABLE AIR IS EXPECTED SATURDAY. A WARMING TREND IS EXPECTED THROUGH EARLY NEXT WEEK ALONG WITH ONLY ISOLATED MAINLY LATE DAY THUNDERSTORMS. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...AR AVIATION...BRANHAM FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 26, 2:35 PM MDT, 23 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MDT FRI JUN 26 2009 WYZ001>020-022>030-271100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 235 PM MDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL WYOMING THIS EVENING. THE STRONGER THUNDERSTORMS ARE EXPECTED TO TAKE PLACE OVER WESTERN WYOMING WHERE SOME OF THE STORMS COULD BE CAPABLE OF PRODUCING WIND GUSTS TO NEAR 50 MPH... HEAVY RAIN...SMALL HAIL AND FREQUENT LIGHTNING. THE MOST NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY TAKE PLACE ACROSS NORTHWEST WYOMING INCLUDING YELLOWSTONE PARK TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:19 PM MDT | Special Weather Statement | RIW | Sublette | 41 min |
| Jun 26, 7:21 PM MDT | Special Weather Statement | RIW | Big Horn | 39 min |
| Jun 26, 7:32 PM MDT | Special Weather Statement | RIW | Fremont | 43 min |
| Jun 26, 8:17 PM MDT | Special Weather Statement | RIW | Sweetwater | 43 min |
| Jun 26, 8:23 PM MDT | Special Weather Statement | RIW | Hot Springs | 37 min |
Nearby
River Flood Warnings in Wyoming, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.